MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number 3040
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that gauge inaccuracy occurred.The 90% stenosed target lesion was located in the moderately tortuous and calcified shunt.An encore 26 inflation device was selected for use.It was noted that the balloon inflated, however, the pressure gauge only reached 25 atmospheres.It did not increase up to 26 atmospheres when more pressure was applied.The procedure was completed using this device.There were no patient complications reported post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.The encore ic was returned for analysis.A visual inspection was conducted, and the encore ic did not have any visual defects.The gauge needle was at 0 atm when received.A pressure damping test was conducted and the unit passed the test.A vacuum test was conducted, the vacuum was created, and no bubble leakage was observed.The encore ic passed side load testing.The gauge accuracy test was performed and concluded that the device's gauge was giving an inaccurate reading when it was being pressurized at 13 and 26 atmospheres.The device locking mechanism test was performed, and no issues were noted.No other issues were identified during the product analysis.Based on the evidence, the as reported code of, gauge reading inaccurate, can be confirmed due to the reading inaccuracy when the device was pressurized under 13 and 26 atmospheres.
 
Event or Problem Description

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20571144
Report Number2124215-2024-67264
Device Sequence Number20889606
Product Code MAV
UDI-Device Identifier08714729177029
UDI-Public08714729177029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model Number3040
Device Catalogue Number3040
Device Lot Number0033805037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown